U.S. doctors online nowAsk doctors free
A 25-year-old female asked:

I have miss placed the last four pills in my birth control pack, the 4 before the sugar pills, bleeding for 4 days, should i start a new pack sunday?

1 doctor answer1 doctor weighed in
Dr. Alfredo Nieves
Gynecology 41 years experience
Yes: Most importantly use a backup method for contraception.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A female asked:
How likely is it that I am pregnant? I take birth control pills and take them as prescribed. I don't miss pills. I am sexually active. I had my withdrawal bleeding as normal after my last pill pack. It was the normal amount and duration. It's been about a
Dr. Heidi Fowler
Psychiatry 26 years experience
Just : Just a small note in addition to dr. Seely's excellent response. If you have a new vaginal discharge and it is malodorous, recommend that you see your... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 22-year-old female asked:
I take Apr birth control but Ive missed the white sugar pills at the end of the pack last month and all July when I started I had no period I was exhausting the use of plan bs for 3 months I sought out help but now during intimacy I bleed why? Help?
Dr. Yvette Kratzberg
Pediatrics 25 years experience
Oral contraceptives contain low levels of hormones that regulate your body's menstrual cycle so that ovulation will not take place. Taken regularly, t... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 24-year-old female asked:
I am on birth control-microgestrin 1/20 on 7 months and have not missed pills or been late. Am on week 2 of my pack and have bleeding and cramping
Dr. Oscar Novick
Pediatrics 59 years experience
Microgestrin: It appears that the microgestrin is causing break through bleeding. Consult your gynecologist for possible change of your birth control medication.
Created for people with ongoing healthcare needs but benefits everyone.
A 64-year-old member asked about a 35-year-old member:
Is it normal to spot the last few days of active pills - birth control or is it suppose to start on sugar pills which gives the breakthrough bleeding ;(period)? Im new to the pill. Im on pack 3 and have 2 active pills left b4 sugar pills
Dr. Arthur Blain
Family Medicine 26 years experience
Spotting: spotting on all forms of hormonal birth control is extremely common and not abnormal - always good idea to see your PCP or OB/Gyn for medication revie... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 22-year-old female asked:
Ive been on birth control for about 4+ years now and just for the last two months after rough sex Ive been experiencing breakthrough bleeding That will not stop until my period is done and over with and I start my new pack of pills what do?
Dr. Alan Lasnover
Obstetrics and Gynecology 61 years experience
An examination by a trusted gynecologist should determine whether or not your abnormal bleeding is due to trauma or a need for stronger BCPs.
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
Last updated Mar 9, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.